Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Jul 17, 2021, 8:45 AM CDT for Seward County, Stevens County, Kansas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 8:45 AM CDT (13:45 UTC)
- Expired
- Jul 17, 2021, 9:15 AM CDT
- In force
- 30 min
- Issued by
- NWS Dodge City, KS
Counties Seward County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 119 km from the middle of the area, began a volume at 13:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 1.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 1918 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- -75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817 WWUS83 KDDC 171345 SPSDDC Special Weather Statement National Weather Service Dodge City KS 845 AM CDT Sat Jul 17 2021 KSZ085>087-171415- Seward KS-Meade KS-Stevens KS- 845 AM CDT Sat Jul 17 2021 ...SPECIAL WEATHER STATEMENT... At 844 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Kismet to near Hugoton. Movement was southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Liberal, Hugoton, Kismet, Woods and Hayne. LAT...LON 3700 10132 3724 10156 3724 10072 3700 10020 TIME...MOT...LOC 1344Z 304DEG 15KT 3721 10074 3721 10141 $$ JJOHNSON
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Jul 17, 5:18 AM CDT, 3 hours 27 minutes earlier.
Area forecast discussion, Jul 17, 5:18 AM CDT, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 518 AM CDT Sat Jul 17 2021 ...Updated Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 213 AM CDT Sat Jul 17 2021 First item of interest today will be the chance of early morning convection across north central Kansas. Currently (2am CDT) monitoring an area of thunderstorms moving south across south central Nebraska. These storms appear to be tracking south along the 10-12c 700mb temperature gradient and ahead of a 400mb PVU that will move across western Kansas between 09z and 15z today. There has been a general weakening trend on the western edge of these storms which suggests that the bulk of these storms, should they hold together early Saturday morning, will track just east of highway 183. At this time will trend in that direction but monitor things over the next few hours and adjust accordingly if it becomes more apparent that these storms will drop more due south opposed to southeast. A better opportunity for convection may develop early this Saturday afternoon near and north of a surface boundary that will be located across southwest Kansas. Forcing along this boundary may be enhanced as early as late morning from the outflow from the Nebraska storms as they cross central Kansas and if this is the case then convection may end up developing a few hours earlier than what I am currently thinking. Later shifts will have to monitor how quickly clouds develop during the late morning/early afternoon as this will directly impact how warm temperatures will get during the afternoon. Given this potential of increasing clouds sooner than what was previously anticipated have lowered highs today a couple of degrees this afternoon from the previous forecast. Currently it does not look like widespread severe weather is expected from these thunderstorms that will be developing later today but a few of the stronger storms may be capable of producing wind gusts in excess of 45 mph along with frequent lightning. What afternoon storms that do develop will move east into central Kansas Saturday evening and then our focus for the next round of storms will once again shift to the north northwest ahead of our next upper level system and along a surface boundary that will still be located along the lee of the Rockies. For early tonight scattered thunderstorms that will be developing along the lee surface trough will move east and weaken after sunset much like the storms from earlier this Saturday morning. The better opportunity will arrive early Sunday morning given that all the models appear to be in good agreement with a cluster of thunderstorms dropping south out of Nebraska and into central Kansas ahead of an upper level trough/low. .LONG TERM...(Sunday through Friday) Issued at 213 AM CDT Sat Jul 17 2021 Thunderstorms still look likely Sunday given that the GFS and ECMWF both remain in good agreement with an upper level trough/low moving from the Northern Plains on Sunday into the Mid Mississippi Valley on Monday. Best moisture and lift still appears to stay east of Dodge City but still am unable to rule out some widely scattered storms further west. Cloud cover and a developing easterly flow will result in unseasonably cool temperatures during the first few days of next week. Based on the 900mb to 850mb trends in temperatures the first half of the work week it appears that the cooler air that will be circulating around an area of high pressure at the surface over Western Great Lake Region/Ohio Valley will result in highs only in the 80s. Tuesday and Wednesday the Mid Mississippi Valley upper trough/low is forecast to deepen and continue to drop south into the western portions of the Southern Plains as the upper high just west of the Rockies shifts east into the Northern Plains. Precipitation chances will be shunted south and a warming trend will begin for western Kansas. Currently it appears that afternoon temperatures will be warming from the mid to upper 80s on Wednesday to the mid 90s on Friday. && .AVIATION...(For the 12Z TAFS through 12Z Sunday morning) Issued at 516 AM CDT Sat Jul 17 2021 Lingering early morning convection will continue across portions of southwest and north central Kansas. Area most favorable for ongoing convection this morning will be in the Hays area given the current environment. Heavy rainfall and gusty winds will be the main hazards over the hour or two. BUFR soundings indicate that ceilings around Hays will be around 500ft AGL level through 15z. Ceilings will then give way to VFR condition late morning as the precipitation chances end. Elsewhere ceilings in the 8000 to 12000ft AGL will be possible through 21z. A few widely scattered/isolated thunderstorms will be possible before 15z, mainly in the Liberal area. Another chance for widely scattered thunderstorms will be possible at Garden City, Dodge City and Liberal between 21z Saturday and sunset. Winds today outside the thunderstorms today will be mainly southeast at 10 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 90 67 90 67 / 20 20 30 40 GCK 90 66 90 64 / 20 10 30 30 EHA 92 65 92 64 / 30 20 30 30 LBL 92 67 92 65 / 20 20 30 30 HYS 90 68 88 65 / 50 30 40 50 P28 91 70 91 68 / 30 30 30 50 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Burgert LONG TERM...Burgert AVIATION...Burgert
Hazardous weather outlook, Jul 17, 3:11 AM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 311 AM CDT Sat Jul 17 2021 KSZ030-031-043>046-061>066-074>081-084>090-181000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 311 AM CDT Sat Jul 17 2021 /211 AM MDT Sat Jul 17 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Scattered thunderstorms will be possible today across southwest Kansas. A few of the stronger storms today will be capable of producing heavy rain, small hail and wind gusts of 45 to near 55 mph. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Elevated risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk .DAYS TWO THROUGH SEVEN...Sunday through Friday. Days 2-7 Discussion ------------------- Isolated to widely scattered thunderstorms will be possible on Sunday, mainly east of highway 283. one inch hail or larger along with wind gusts up to 65 mph will be possible from a few of the stronger storms. Days 2-7 Hazards ---------------- * Sunday - Lightning: Limited risk - Severe thunderstorm: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Monday - Lightning: Limited risk * Tuesday No hazards. * Wednesday - Non thunderstorm wind: Limited risk * Thursday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Friday - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Jul 17, 4:16 AM CDT, 4 hours 29 minutes before
Special Weather Statement National Weather Service Dodge City KS 416 AM CDT Sat Jul 17 2021 KSZ030-031-045-046-170945- Rush KS-Trego KS-Ellis KS-Ness KS- 416 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NESS...SOUTHEASTERN TREGO...NORTHWESTERN RUSH AND SOUTHWESTERN ELLIS COUNTIES UNTIL 445 AM CDT... At 415 AM CDT, Doppler radar was tracking a strong thunderstorm near Cedar Bluff, moving east at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Cedar Bluff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3870 9972 3883 9974 3889 9939 3854 9939 TIME...MOT...LOC 0915Z 272DEG 12KT 3875 9963 TATRO
Special weather statement, Jul 17, 5:04 AM CDT, 3 hours 41 minutes before
Special Weather Statement National Weather Service Dodge City KS 504 AM CDT Sat Jul 17 2021 KSZ031-046-171045- Rush KS-Ellis KS- 504 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSH AND SOUTHERN ELLIS COUNTIES UNTIL 545 AM CDT... At 504 AM CDT, Doppler radar was tracking a strong thunderstorm very near Liebenthal, moving east at 15 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hays, La Crosse, Victoria, Walker, Otis, Bison, Schoenchen, Rush Center, Liebenthal, Timken, Munjor, Loretta, Pfeifer, Toulon and Antonino. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3851 9903 3844 9934 3886 9950 3889 9904 TIME...MOT...LOC 1004Z 272DEG 12KT 3868 9930 TATRO
Special weather statement, Jul 17, 5:47 AM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Dodge City KS 547 AM CDT Sat Jul 17 2021 KSZ046-171130- Rush KS- 547 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN RUSH AND SOUTHEASTERN ELLIS COUNTIES UNTIL 630 AM CDT... At 547 AM CDT, Doppler radar was tracking a strong thunderstorm near Loretta, moving southeast at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Otis, Bison, Liebenthal, Timken, Loretta and Shaffer. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3837 9903 3836 9906 3868 9939 3870 9903 TIME...MOT...LOC 1047Z 298DEG 18KT 3860 9918 TATRO
Special weather statement, Jul 17, 6:44 AM CDT, 2 hours 1 minute before
Special Weather Statement National Weather Service Dodge City KS 644 AM CDT Sat Jul 17 2021 KSZ046-171230- Rush KS- 644 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RUSH COUNTY UNTIL 730 AM CDT... At 643 AM CDT, Doppler radar was tracking a strong thunderstorm near Loretta, moving east at 20p mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... La Crosse, Otis, Bison, Liebenthal and Loretta. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3848 9903 3853 9933 3868 9933 3869 9903 TIME...MOT...LOC 1143Z 273DEG 21KT 3859 9925 TATRO
Special weather statement, Jul 17, 7:05 AM CDT, 1 hour 40 minutes before
Special Weather Statement National Weather Service Dodge City KS 705 AM CDT Sat Jul 17 2021 KSZ066-171245- Stafford KS- 705 AM CDT Sat Jul 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN STAFFORD COUNTY UNTIL 745 AM CDT... At 705 AM CDT, Doppler radar was tracking a strong thunderstorm 8 miles north of Hudson, moving east at 25 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Hudson, Seward and Radium. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3810 9890 3826 9890 3826 9847 3804 9847 TIME...MOT...LOC 1205Z 287DEG 20KT 3822 9864 TATRO
Special weather statement, Jul 17, 8:45 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Dodge City KS 845 AM CDT Sat Jul 17 2021 KSZ085>087-171415- Seward KS-Meade KS-Stevens KS- 845 AM CDT Sat Jul 17 2021 ...SPECIAL WEATHER STATEMENT... At 844 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Kismet to near Hugoton. Movement was southeast at 15 mph. Half inch hail and winds in excess of 30 mph will be possible with these storms. Locations impacted include... Liberal, Hugoton, Kismet, Woods and Hayne. LAT...LON 3700 10132 3724 10156 3724 10072 3700 10020 TIME...MOT...LOC 1344Z 304DEG 15KT 3721 10074 3721 10141 JJOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:37 PM CDT | Special Weather Statement | DDC | Hamilton | 53 min |
| Jul 16, 11:31 PM CDT | Special Weather Statement | DDC | Hamilton | 59 min |
| Jul 16, 11:42 PM CDT | Special Weather Statement | DDC | Stanton | 63 min |
| Jul 17, 12:34 AM CDT | Special Weather Statement | DDC | Hamilton, Kearny | 56 min |
| Jul 17, 12:36 AM CDT | Special Weather Statement | DDC | Stanton | 54 min |
| Jul 17, 12:44 AM CDT | Special Weather Statement | DDC | Finney, Grant | 31 min |
| Jul 17, 2:16 AM CDT | Special Weather Statement | DDC | Stanton | 44 min |
| Jul 17, 3:55 AM CDT | Special Weather Statement | DDC | Trego | 35 min |
| Jul 17, 4:16 AM CDT | Special Weather Statement | DDC | Rush | 29 min |
| Jul 17, 5:04 AM CDT | Special Weather Statement | DDC | Rush | 41 min |
| Jul 17, 5:47 AM CDT | Special Weather Statement | DDC | Rush | 43 min |
| Jul 17, 6:44 AM CDT | Special Weather Statement | DDC | Rush | 46 min |
| Jul 17, 7:05 AM CDT | Special Weather Statement | DDC | Stafford | 40 min |
| Jul 17, 4:44 PM CDT | Special Weather Statement | DDC | Morton | 46 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.